Social Anxiety Forum

Social Anxiety Forum (https://www.socialanxietysupport.com/forum/)
-   Medication (https://www.socialanxietysupport.com/forum/f30/)
-   -   SNRI VS. 'SSRI + Wellbutrin' (https://www.socialanxietysupport.com/forum/f30/snri-vs-ssri-wellbutrin-79342/)

Guide 4 Dummies 12-26-2009 03:22 PM

SNRI VS. 'SSRI + Wellbutrin'
 
.

UltraShy 12-26-2009 03:39 PM

4 Attachment(s)
Wellbutrin has a nice appetite suppressant effect, though otherwise did nothing for me even at 450 mg. Of course, my response to meds doesn't seem at all typical, so my experience probably doesn't mean much. I do tend to get side effects from meds, even though I rarely get any benefit. Wellbutrin had zero side effects, other than decreased appetite, which I'd deem a positive in my case.

meyaj 12-26-2009 04:14 PM

lol at me being the only one to vote so far.

I took Effexor XR before and was basically in bed 24/7. Hoooly fatigue, that was terrible. That, and the fact that I seemed to metabolize it quickly (I'd start getting brain zaps if I didn't take the dose every 18-20 hours), it might just have been the most difficult drug for me to tolerate in my entire signature... IME, if you hate fatigue, stay away from Effexor!! Although I know that, while a lot of people get fatigue from it, some people get the opposite.

SSRIs didn't seem to do much but Wellbutrin was a nice little boost of energy and motivation. Nothing extreme, pretty subtle, but one of the few antidepressants that I felt had any positive effects at all. But I don't anybody would ever claim that Wellbutrin made them feel tired...

Arisa1536 12-26-2009 04:26 PM

i have taken both and i think SSRI's are awful, the side effects are worse and they do nothing
SNRI's are better for people who have unexplained sort of disorders and they are meant to be better for anxiety and eating disorders too

Vini Vidi Vici 12-26-2009 06:08 PM

Quote:

Originally Posted by Guide 4 Dummies (Post 1185411)
If you picked SNRI, then which one?

If you picked 'SSRI + Wellbutrin', then which SSRI?

My Pdoc gave me these options and I don't know which to pick. My biggest enemy is fatigue, and I heard that Cymbalta causes fatigue. Effexor XR is an interesting option.

If you were me what would you pick?

if fatigue is your problem, then SSRI+Wellbutrin is a more reliable and predictable combo. Wellbutrin has predictable stimulating and antidepressant effects in many people....but SNRIs can vary greatly in their effects. Effexor made me tired, really tired. It was more stimulating than SSRIs (by themselves). Effexor and Cymbalta do have weak effects on dopamine, and strong effects on norepinephrine....but these are sometimes not enough to offset the fatigue caused by the SRI properties of both medications. I noticed very strong pro-Dopaminergic effects from Wellbutrin, this may have been augmented by the fact that Zoloft (which i was also taking) is a DRI* (dopamine reuptake inhibitor).

if i had to choose, id go with Zoloft and Wellbutrin (this combo may be more stimulating, and can have stronger effects on both Serotonin and Dopamine, as compared to an SNRI, which would be more selectively serotonergic and sedating.)

*Zoloft is an SSRI, but it also has significant DRI properties, which may positively effect its overall efficacy as an antidepressant

**some SSRIs, including Zoloft, inhibit the metabolism of Wellbutrin, leading to increased effects from Wellbutrin--this can be either a good or bad thing, (very stimulating, ....but can cause more anxiety and insomnia.)

GnR 12-28-2009 04:54 PM

I will throw my hat in the ring once I get some wellbutrin to add to my cipralex. Can't wait cause I feel like I'm taking a sleeping pill lol.

fcbfcb 12-30-2009 06:10 PM

I felt great on WB + zoloft, good but not as great on WB + celexa. Like mostly everything WB seems to poop out eventually, especially since you can't keep on increasing the dose past 300-450. its was a permanent poop-out, taking breaks wouldn't bring back the magic.

Effexor was awful for me, Cymbalta I took for a day but got spooked out about potential withdrawal being as bad as effexor. Not a fan of SNRI's


All times are GMT -7. The time now is 09:21 PM.

Powered by vBulletin® ©2000-2019, vBulletin Solutions, Inc.
User Alert System provided by Advanced User Tagging (Pro) - vBulletin Mods & Addons Copyright © 2019 DragonByte Technologies Ltd.
vBulletin Security provided by vBSecurity v2.2.2 (Pro) - vBulletin Mods & Addons Copyright © 2019 DragonByte Technologies Ltd.

 
For the best viewing experience please update your browser to Google Chrome